Missouri, 2010Damaging Winds in Missouri, June 27, 2010
June 27, 2010 · NWS SGF · 8 events in 8 counties and zones
Clusters of strong to severe thunderstorms moved east across portions of southwest and central Missouri producing areas of thunderstorm wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $47,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clusters of strong to severe thunderstorms moved east across portions of southwest and central Missouri producing areas of thunderstorm wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 27, 2:02 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 27, 2:02 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 PM CDT SUN JUN 27 2010
.DISCUSSION...
/ISSUED 301 PM CDT SUN JUN 27 2010/
FORECAST HIGHLIGHTS INCLUDE RAIN CHANCES TONIGHT AND MONDAY...
DRIER AND COOLER CONDITIONS MUCH OF THE UPCOMING WEEK.
NEAR TERM...COLD FRONT...DENOTED BY A SFC WIND SHIFT...IS JUST NW
OF THE CWA AT THIS HOUR. THIS FEATURE WILL MAKE LITTLE PROGRESS
EAST HEADING INTO THIS EVENING. AIRMASS AHEAD OF THE FRONT IS
DEFINITELY WARM AND MOIST. MLCAPE IS GREATER THAN 3000 J/KG WITH
NO CAP. WAT VAP IMAGERY AND 500MB VORTICITY PLOT FROM RECENT RUC
INITIALIZATIONS INDICATES THAT A WEAK WAVE IS MAKING PROGRESS
EASTWARD INTO E KS. AS THIS FEATURE OVERTAKES THE SFC FRONT IN THE
NEXT 3 TO 6 HOURS...EXPECT AN INCREASE IN COVERAGE OF SHRA/TSRA.
WIND SHEAR REMAINS QUITE WEAK...THUS STORM ORGANIZATION WILL SIDE
WITH MULTICELLULAR. SBCAPE AND MLCAPE ARE CERTAINLY SUPPORTIVE OF
STRONG UPDRAFTS...THOUGH GIVEN ONLY BROAD LOW LEVEL CONVERGENCE
ANY RISK FOR SEVERE WILL BE LOCALIZED AND ON THE ORDER OF FEW/FAR
BETWEEN. OVERALL EXPECT STORMS CAPABLE OF 45 MPH WIND GUSTS...
SMALL HAIL...FREQ LIGHTNING AND LOCALLY HEAVY RAINFALL.
SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
PRIMARY FORECAST CHALLENGE IS TIMING THE EXIT OF WHAT WILL BE A
RATHER SLOW MOVING FRONT AND GRADUAL AIRMASS CHANGE. WEAK
FORCING AND LOW LEVEL CONVERGENCE WILL LINGER ACROSS SOUTHERN MO
INTO MONDAY MORNING...THOUGH THIS SHOULD SHIFT INTO N ARK BY THE
AFTERNOON. LINGERING CLOUDS AND SCT SHRA/TSRA WILL LEND TO COOLER
CONDITIONS WITH HIGHS IN THE MID/UPPER 80S. GRADUAL AIRMASS CHANGE
WILL LEVEL OUT TUESDAY WITH QUIET...DRIER AND COOLER CONDITIONS. A
MOST WELCOME CHANGE TO WHAT HAS BEEN A RATHER WARM JUNE.
LONG TERM (WEDNESDAY THROUGH SUNDAY)...
RIDGE OF HIGH PRESSURE ALOFT WILL DOMINATE OUR WEATHER REGIME. DRY
WITH SEASONABLY WARM TEMPERATURES ARE ON TAP FOR MUCH OF THE
PERIOD. AS THE RIDGE AXIS SHIFTS TO THE EAST TOWARDS THE HOLIDAY
WEEKEND...THERE WILL BE A GRADUAL INCREASE IN TEMPS AND HUMIDITY...
THOUGH NOTHING UNUSUAL FOR THE TIME OF YEAR. THERE ARE DIFFERENCES
IN THE MED RANGE MODEL OUTPUT HEADING INTO NEXT WEEKEND. WILL NEED
TO KEEP AN EYE ON THE BEHAVIOR OF TD ALEX...CURRENTLY OVER THE
YUCATAN. OFFICIAL NHC GUIDANCE HAS THIS STORM SLOWLY MOVING WNW
DURING THE WEEK...TURNING TO THE WEST INTO OLD MEXICO BY FRIDAY.
HOWEVER...THERE IS CONSIDERABLE SPREAD WITH THE EVENTUAL TRACK OF
THIS FEATURE AND THE SPEED WITH WHICH IT WILL MOVE. THERE ARE
MODEL SOLUTIONS OUT THERE THAT TAKE THIS FEATURE DUE NORTH INTO
THE MIDWEST BY FRIDAY (GFS AND GEM)...WHILE OTHER MODELS KEEP THIS
FEATURE CONFINED TO OLD MEXICO. MUCH WILL DEPEND ON HOW THE UPPER
RIDGE ALOFT BEHAVES...IN PARTICULAR ITS POSITION AND STRENGTH. AM
NOT RULING OUT ANY SOLUTIONS AT THIS POINT. KEEP A WARY EYE ON
ALEX AS WE HEAD INTO THIS WEEK.
GAGAN
&&
.AVIATION...
A COLD FRONT ACROSS THE PLAINS WILL GRADUALLY TRACK SOUTHEAST
INTO THE OZARKS LATE THIS AFTERNOON INTO TONIGHT. WITH THE
APPROACH OF THE FRONT...SURFACE WINDS WILL GRADUALLY WEAKEN AND
SHIFT TO THE NORTH BEHIND THE FRONT. THE AIRMASS REMAINS UNSTABLE
AHEAD OF THE FRONT WITH ISOLATED THUNDERSTORMS POSSIBLE THROUGH
THIS AFTERNOON WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP
CLOSER TO THE FRONT. NEAR THE STRONGER THUNDERSTORMS...VISIBILITIES
WILL LIKELY BE REDUCED TO IFR DUE TO THE MOISTURE CONTENT OF THE
AIRMASS IN PLACE.
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 27, 12:03 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
103 PM CDT SUN JUN 27 2010
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
103 PM CDT SUN JUN 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED...
ELEVATED RISK FOR LIGHTNING.
LIMITED RISK FOR SEVERE THUNDERSTORM WIND GUSTS.
LIMITED RISK FOR LARGE HAIL.
LIMITED RISK FOR EXCESSIVE HEAT.
AREAS AFFECTED AND TIMING...
STRONG TO A FEW MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
BOTH THIS AFTERNOON AND TONIGHT OVER EXTREME SOUTHEAST KANSAS AND
THE MISSOURI OZARKS.
DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN
A VERY WARM AND HUMID AIRMASS AHEAD OF AN APPROACHING COLD FRONT.
ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT THIS
EVENING AND TONIGHT AS IS ENTERS THE REGION FROM THE NORTHWEST.
THE RISK FOR STRONG STORMS WILL BE THIS AFTERNOON THROUGH MID
EVENING...WHEN INSTABILITY WILL BE THE GREATEST. THE PRIMARY RISK
WILL BE WIND GUSTS TO 45 MPH AND PENNY SIZED HAIL. A FEW STORMS
WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 60 MPH AND
QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL AND A LIMITED RISK OF
FLASH FLOODING EXISTS IN AREAS WHERE THUNDERSTORMS REPEATEDLY
OCCUR.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER FAR SOUTHERN
MISSOURI ON MONDAY MORNING. THIS ACTIVITY SHOULD EXIT TO THE SOUTH
MONDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
GAGAN
In the hours before
Special weather statement, Jun 27, 2:19 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 PM CDT SUN JUN 27 2010
KSZ073-097-MOZ066-077-272100-
BOURBON KS-CRAWFORD KS-BARTON MO-VERNON MO-
319 PM CDT SUN JUN 27 2010
...SIGNIFICANT WEATHER ALERT FOR NORTHERN CRAWFORD...NORTHWESTERN
BARTON...SOUTHEASTERN BOURBON AND SOUTHWESTERN VERNON COUNTIES UNTIL
400 PM CDT...
AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRAZILTON...OR 7 MILES NORTHWEST OF
GIRARD...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ARCADIA...ARMA...ENGLEVALE...GIRARD...
HEPLER...LIBERAL...MULBERRY...SHELDON AND VERDELLA.
PEOPLE IN NORTHERN CRAWFORD...NORTHWESTERN BARTON...SOUTHEASTERN
BOURBON AND SOUTHWESTERN VERNON COUNTIES...INCLUDING ENGLEVALE AND
ARCADIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
ANGLE
Special weather statement, Jun 27, 2:55 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 PM CDT SUN JUN 27 2010
MOZ096-104-105-272145-
DOUGLAS MO-TANEY MO-OZARK MO-
355 PM CDT SUN JUN 27 2010
...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN TANEY...NORTHWESTERN
OZARK AND SOUTH CENTRAL DOUGLAS COUNTIES UNTIL 445 PM CDT...
AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF RUETER...OR 15 MILES EAST OF
FORSYTH...MOVING NORTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF SOUTH CENTRAL
DOUGLAS...NORTHWESTERN OZARK AND NORTHEASTERN TANEY COUNTIES.
PEOPLE IN NORTHEASTERN TANEY...NORTHWESTERN OZARK AND SOUTHERN
DOUGLAS COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
ANGLE
Local storm report, Jun 27, 3:10 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 PM CDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG PITTSBURG 37.41N 94.70W
06/27/2010 CRAWFORD KS LAW ENFORCEMENT
TREE DOWN
&&
KARDELLLocal storm report, Jun 27, 3:11 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
411 PM CDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND GST PITTSBURG 37.41N 94.70W
06/27/2010 E60 MPH CRAWFORD KS AMATEUR RADIO
&&
KARDELLThunderstorm Wind, Barton
- When
- June 27, 3:15 PM CST
- Where
- Barton County, 0.88 mi SW of Liberal
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.560, -94.540
Thunderstorm winds downed large tree limbs across roads on the west side of Liberal. Power outages were also reported.
Thunderstorm Wind, Newton
- When
- June 27, 3:20 PM CST
- Where
- Newton County, 3.03 mi SE of Pepsin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.000, -94.210
Thunderstorm winds downed a tree and power lines.
Thunderstorm Wind, Maries
- When
- June 27, 3:50 PM CST
- Where
- Maries County, 0.88 mi SW of Vichy
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 38.110, -91.760
Thunderstorm winds heavily damaged the roofs of two condominium units along Copper Ridge Drive. Two docks were also damaged.
Thunderstorm Wind, Lawrence
- When
- June 27, 4:33 PM CST
- Where
- Lawrence County, 1.1 mi E of Pierce City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.950, -93.980
Thunderstorm winds produced minor tree damage. Winds were estimated between 50 and 60 mph.
Thunderstorm Wind, Pulaski
- When
- June 27, 5:00 PM CST
- Where
- Pulaski County, 0.88 mi SE of Dixon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 37.990, -92.090
Thunderstorm winds destroyed a greenhouse.
Thunderstorm Wind, Christian
- When
- June 27, 5:50 PM CST
- Where
- Christian County, 1.3 mi ESE of Ozark
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.010, -93.200
Thunderstorm winds damaged several large trees and blew down numerous limbs up to six inches in diameter.
Thunderstorm Wind, Stone
- When
- June 27, 5:50 PM CST
- Where
- Stone County, 0.89 mi NW of Lampe
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.580, -93.440
Thunderstorm winds downed a large tree on Highway 13.
Thunderstorm Wind, Ozark
- When
- June 27, 6:40 PM CST
- Where
- Ozark County, 0.55 mi W of Lutie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 36.580, -92.680
Thunderstorm winds downed a large tree limb.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Michigan, June 27, 20101 death · 4 injured · $1.3 million · EF1 · 7 events
- Excessive Heat in Pennsylvania, June 27, 20102 deaths · 2 events
- Flash Flooding and Hail in Georgia, June 27, 20101 death · $55,000 · 1 in hail · 20 events
- Tornado and Hail in Ohio, June 27, 2010$843,000 · EF1 · 48 events
- Flash Flood and Damaging Wind in Illinois, June 27, 2010$1.0 million · 52 kt wind · 2 events
- Tornado in Wisconsin, June 27, 20101 injured · $75,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 27, 2010$175,000 · 60 kt wind · 14 events
- Tornado and Hail in Pennsylvania, June 27, 2010$208,000 · EF0 · 8 events
- Flash Flooding and Hail in Illinois, June 27 to 28, 2010$137,000 · 52 kt wind · 15 events
- Damaging Wind and Lightning Strike in Indiana, June 27, 2010$200,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Georgia, June 27, 2010$137,000 · 1 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 27, 20101 injured · $100,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239704, 239698, 239699, 239705, 239703, 239701, 239706, 239702.